Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


AVN Both Hips and Factor Five
Mar 20, 2013

HIV+ for 18 years and about 2 years ago I had a clot to lung and found out I had factor five. I also started Truvada, prezista and norvir and diagnosed with AVN in both hips after 1 1/2 years of starting them. I have been researching and find AVN is not so uncommon for others like me? Should I ask to change regimen? Doctor wants me to stay on. I recently had chest paid and I stopped for a month, started back on and feel the chest pain come back although xrays and heart tests show nothing. So frustrated. I have had lactic acidosis in early 2000 from bad regimen and went without drugs for 10 years.

Response from Dr. Henry

The risk for avascular necrosis of the hip appears modestly increased in HIV+ person. I am unaware of any data demonstrating that any of the more modern HIV regimens-such as your regimen-is linked to a further increase in risk. Use of steroids, high triglycerides, alcohol use, hypertension, clotting disorders, and other conditions are linked to increased risk for avascular necrosis. For some of my HIV+ patients with avascular necrosis there was no clear contributing factor identified. I cannot with any confidence recommend a regimen with a proven lower risk for avascular necrosis nor would stopping your HIV meds likely improve the situation either (stopping meds has been linked to increased risk of a variety of serious health condition beyond AIDS).I have had patients do well after hip surgery. You situation sounds frustrating and complicated-I wish I could provide a simpler effective answer to your good question(s). KH



Previous
drugs interation. Efarirenz and MDMA
Next
Stopped PEP, Now im fat.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement